Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
147 Doctors are Online

Suffering from hypothyroid. On thyronorm 50mcg. Started hair loss, abdominal and back pain. Concerned

DOCTOR OF THE MONTH - Jan 2013
Jan 2013
User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2003
Answered : 1658 Questions
Question
Iam Male 34 yrs , suffering from hypothyroid and on medication for last 3 years, thyronorm - 50mcg, still have a severe hair loss and lower abdominal and back pain , test for all hormone level found all normal as per the doc , vit d deficiency noticed so on shelcal - 500 tablets / day now the pain have increased more
Posted Tue, 2 Oct 2012 in Thyroid Problem and Hormonal Problems
 
 
Answered by Dr. Mayank Bhargava 1 hour later
Hi XXXXXXX

Thanks for posting your query.

Do you have any other associated symptoms apart from mentioned one?

You should consulr with physician/ rheumatologist and try to find the cause of hair loss and low backache.

There my be chance of connective tissue disorders which my be associated with thyroid problems.

You should go for XXXXXXX p-ANCA and c-PNCA, chest x XXXXXXX urine analysis,X XXXXXXX lumbo-sacral spine.

You should also go CT/MRI scan spine, if needed.

You should also go for HLA-B27 marker for ankylosing spondylitis.

As safest pain killer,you should go for Etodolac and etoricoxib as these are safe and not related with any abdominal side effects.

Let me know your views also.

Take care,

Dr. Mayank Bhargava
Above answer was peer-reviewed by
 
Follow-up: Suffering from hypothyroid. On thyronorm 50mcg. Started hair loss, abdominal and back pain. Concerned 57 minutes later
yes , there are other associated symptoms related to hypothyroid, have bloated stomach and mild body pain , fat accumulation around the wait, which is become more after started taking calcium+vit-d3 supplements iam taking them approx 8 hrs gap so hopefully there is no interference with the thyroid medicine. Also looks like food does not get digests easily , lots of gas and
 
 
Answered by Dr. Mayank Bhargava 3 hours later
Hi XXXXXXX
Your increased abdominal girth, abdominal bloating and indigestion may be due to hypothyroidism.
Have you undergone your blood sugar level?
You should consult with physician and gastro-physician and should go for endoscopy.
You may have simple gastritis ormay have peptic ulcers disease.
You should take proton pump inhibitors with prokinetics on written prescription.
You should also follow few dietary changes:
Avoid tomatoes, citrus fruits, onion, garlic, oily and spicy food.
restrict tea and coffee.
Take soft diet with curd.
Avoid milk at night times.
Take care,
Dr. Mayank Bhargava
Above answer was peer-reviewed by
 
Follow-up: Suffering from hypothyroid. On thyronorm 50mcg. Started hair loss, abdominal and back pain. Concerned 20 hours later
I had a Random Blood sugar test which shows normal, yes as you mentioned those are the symptoms which may be due to hypothyroid , but my observation is when i start taking the calcium + vitamin D3 supplements ( shelcal - 500 tablets) its becomes very acute pain and stomach bloating so is there any alternative to those medicines and does hypothyroid have any relation with calcium deficit in body (effecting calcium metabolism in the body). I am taking thyronorm-50mcg daily.
Is TSH is the only way to determine the thyroid gland function or do we need to check the T4, T3 and FT4 and FT3 conversion also
 
 
Answered by Dr. Mayank Bhargava 3 hours later
Hi XXXXXXX
Calcium is the culprit deug for causing dyspepic symptoms.
Calcium may cause acute gastric ulcers and may cause pain.
You can take cholecalciferol 0000 U XXXXXXX once in a week with 1 glass of milk.
As such there is no correlation between calcium and thyroid gland.
Calciummetabolism is related with Parathyroid gland.
TSH is doneto decide whether patient has any thyroid abnormality.
Hypo/ hyper/Euthyroidism is decided by TSH level.
Then other values are done and correlated with TSH level.
Take care,
Dr. Mayank Bhargava
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor